Skip Navigation
Skip to contents

ACC : Acute and Critical Care

OPEN ACCESS
SEARCH
Search

Search

Page Path
HOME > Search
1 "pesticides"
Filter
Filter
Article category
Keywords
Publication year
Authors
Case Report
Toxicology
Methemoglobinemia Caused by an Inert Ingredient after Intentional Ingestion of Pesticide
Ru Bi Jeong, Chang Hwan Sohn, Dong Woo Seo, Won Young Kim, Seung Mok Ryoo, Bum Jin Oh, Kyoung Soo Lim
Korean J Crit Care Med. 2014;29(4):341-343.   Published online November 30, 2014
DOI: https://doi.org/10.4266/kjccm.2014.29.4.341
  • 5,170 View
  • 72 Download
AbstractAbstract PDF
We report two cases of toxic methemoglobinemia caused by an inert ingredient in pesticide product after intentional ingestion of pesticide. First, 51-year-old male visited to the emergency department (ED) after the ingestion of pesticide in a suicide attempt. Initial methemoglobin (MetHb) level was 25.6%. We did not know the cause of methemoglobinemia at that time. Second, 56-year-old female visited to the ED after the ingestion of the same pesticide in a suicide attempt. MetHb level after 30 minutes was 16.1%. The patients were treated with methylene blue. We contacted to the Korean Rural Development Administration and estimated that magnesium nitrate was more likely to cause methemoglobinemia. This report highlights the importance of considering the possibility of methemoglobinemia caused by inert ingredient in pesticide and early antidotal therapy.

ACC : Acute and Critical Care